Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/24106
Title: State equation for shape-memory alloys. Aplication to Cu-Zn-Al
Author: Planes Vila, Antoni
Castán i Vidal, Maria Teresa
Ortín, Jordi, 1959-
Delaey, Luc
Keywords: Ciència dels materials
Equacions d'estat
Regla de les fases i equilibri
Materials science
Equations of state
Phase rule and equilibrium
Issue Date: 15-Dec-1989
Publisher: American Institute of Physics
Abstract: We deal with the hysteretic behavior of partial cycles in the two¿phase region associated with the martensitic transformation of shape¿memory alloys. We consider the problem from a thermodynamic point of view and adopt a local equilibrium formalism, based on the idea of thermoelastic balance, from which a formal writing follows a state equation for the material in terms of its temperature T, external applied stress ¿, and transformed volume fraction x. To describe the striking memory properties exhibited by partial transformation cycles, state variables (x,¿,T) corresponding to the current state of the system have to be supplemented with variables (x,¿,T) corresponding to points where the transformation control parameter (¿¿ and/or T) had reached a maximum or a minimum in the previous thermodynamic history of the system. We restrict our study to simple partial cycles resulting from a single maximum or minimum of the control parameter. Several common features displayed by such partial cycles and repeatedly observed in experiments lead to a set of analytic restrictions, listed explicitly in the paper, to be verified by the dissipative term of the state equation, responsible for hysteresis. Finally, using calorimetric data of thermally induced partial cycles through the martensitic transformation in a Cu¿Zn¿Al alloy, we have fitted a given functional form of the dissipative term consistent with the analytic restrictions mentioned above.
Note: Reproducció del document publicat a: http://dx.doi.org/10.1063/1.344294
It is part of: Journal of Applied Physics, 1989, vol. 66, núm. 6, p. 2342-2348
Related resource: http://dx.doi.org/10.1063/1.344294
URI: http://hdl.handle.net/2445/24106
ISSN: 0021-8979
Appears in Collections:Articles publicats en revistes (Física Quàntica i Astrofísica)

Files in This Item:
File Description SizeFormat 
35432.pdf775.03 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.